Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Jackson, MS

February 20, 2014Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 20, 2014, 4:06 PM CST for Bolivar County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2014, 4:06 PM CST (22:06 UTC)
Expired
Feb 20, 2014, 5:00 PM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 156 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 12:47 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS54 KJAN 202206
SVRJAN
MSC011-202300-
/O.NEW.KJAN.SV.W.0010.140220T2206Z-140220T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 500 PM CST

* AT 407 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUNNISON...
  AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNCAN AROUND 415 PM CST.
  ALLIGATOR AROUND 420 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3413 9066 3385 9066 3383 9068 3372 9113
      3373 9115 3379 9114 3378 9099 3384 9108
      3393 9102 3397 9110 3400 9101 3396 9098
      3402 9099 3403 9090 3409 9088 3412 9096
      3413 9094
TIME...MOT...LOC 2207Z 234DEG 42KT 3399 9087

$$

MRM
2 follow-up statements
452 
WWUS54 KJAN 202227
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST THU FEB 20 2014

MSC011-202300-
/O.CON.KJAN.SV.W.0010.000000T0000Z-140220T2300Z/
BOLIVAR MS-
427 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BOLIVAR COUNTY UNTIL 500 PM CST...

AT 426 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF ROSEDALE...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERIGOLD AROUND 440 PM CST.
  WINSTONVILLE AND SHELBY AROUND 445 PM CST.
  DUNCAN AROUND 450 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.

LAT...LON 3413 9066 3385 9066 3383 9068 3372 9113
      3373 9115 3379 9114 3378 9099 3384 9108
      3393 9102 3397 9110 3400 9101 3396 9098
      3402 9099 3403 9090 3409 9088 3412 9096
      3413 9094
TIME...MOT...LOC 2227Z 234DEG 38KT 3381 9093

$$

MRM
946 
WWUS54 KJAN 202245
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CST THU FEB 20 2014

MSC011-202255-
/O.CAN.KJAN.SV.W.0010.000000T0000Z-140220T2300Z/
BOLIVAR MS-
445 PM CST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOLIVAR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.

LAT...LON 3413 9066 3385 9066 3383 9068 3372 9113
      3373 9115 3379 9114 3378 9099 3384 9108
      3393 9102 3397 9110 3400 9101 3396 9098
      3402 9099 3403 9090 3409 9088 3412 9096
      3413 9094
TIME...MOT...LOC 2245Z 234DEG 38KT 3392 9074

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:39 PM CST, 27 minutes earlier.

Area forecast discussion, Feb 20, 3:39 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU FEB 20 2014

.DISCUSSION...CONVECTIVE EVENT BEGINNING TO UNFOLD AS SQUALL LINE HAS
DEVELOPED OVER AR/LA AND IS ENTERING NW PORTIONS OF CWA.

DEEP MIXING THIS AFTERNOON HAS ALLOWED GRADIENT WINDS TO BE QUITE
IMPRESSIVE AS GUSTS HAVE EXCEEDED 30 KNOTS IN THE DELTA. WHILE THE
MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 50S...LOW LEVEL
INVERTED V FEATURE SHOWING UP WELL IN BUFR SOUNDINGS OVER THOSE
AREAS AHEAD OF THE CONVECTION DURING LATE AFTERNOON AND EARLY
EVENING. THIS SHOULD FURTHER ENHANCE CONVECTIVE WIND THREAT. WITH
ALL INDICATORS POINTING TO A WIDESPREAD DAMAGING WIND THREAT...HAVE
ADDED SUCH WORDING TO GRIDS TONIGHT.

DESPITE IMPRESSIVE SHEAR IN PLACE...INITIAL TORNADO THREAT LOOKS
LIMITED AS DEEP MIXING HAS ALLOWED LCL/S TO REACH AS HIGH AS AROUND
3KFT. LCL HEIGHTS WILL LOWER...HOWEVER...AS WE MOVE INTO THE EVENING
AS THE BOUNDARY LAYER MOISTENS. ALTHOUGH A TORNADO RISK DOES EXIST
WITH THE MAIN SQUALL LINE...AM MOST CONCERNED WITH THE TORNADO RISK
IN ANY DISCRETE CELLS THAT GET GOING AHEAD OF THE MAIN LINE. HRRR
AND LOCAL WRF ARE SHOWING THIS POSSIBILITY DURING THE EVENING OVER
CENTRAL AND SOUTH MS...EVENTUALLY MERGING INTO AND REINVIGORATING
THE LINE AFTER MIDNIGHT OVER SOUTH MISSISSIPPI.

ALL OF THIS ACTIVITY LOOKS TO SWEEP RAPIDLY THROUGH TONIGHT BEING
COMPLETELY EAST OF THE AREA PRIOR TO SUNRISE FRIDAY WITH CLOUDS
DECREASING BEHIND. COOLER WEATHER WILL AT LEAST TEMPORARILY PAY A
VISIT TO THE REGION FOR FRIDAY AND SATURDAY WITH 30S AT NIGHT AND
60S DURING THE DAY. ZONAL MID LEVEL FLOW WILL ALLOW SURFACE HIGH
PRESSURE TO RAPIDLY SHIFT WEST AND MOIST SOUTHERLY RETURN FLOW TO
SETUP BY SATURDAY NIGHT. MODEL SOUNDINGS ARE EVEN SHOWING A
POSSIBILITY FOR ELEVATED CONVECTION OVER THE SOUTH AFTER MIDNIGHT
SATURDAY NIGHT IN INCREASING ISENTROPIC LIFT./26/

MODELS ARE CONSISTENT SHOWING ANOTHER COLD FRONT CROSSING THE REGION
SUNDAY NIGHT ON THE LEADING EDGE OF AN ARCTIC AIRMASS BUILDING ACROSS
THE PLAINS. COULD SEE SOME LIGHT SHOWER ACTIVITY AS THIS FRONT
PASSES/NOTHING SIGNIFICANT. CONFIDENCE IN THE FORECAST DECREASES AS
WE HEAD INTO MONDAY AFTERNOON/NIGHT WHERE THE 00Z ECMWF TRIES TO PULL
MOISTURE BACK NORTHWARD AND BREAK OUT PRECIP IN ADVANCE OF YET
ANOTHER COLD FRONT WHILE THE GFS/CANADIAN FAIL TO SHOW THIS RETURNING
MOISTURE KEEPING THINGS FAIRLY DRY (LOW END POPS). INHERITED LOW POPS
CONTINUE TO LOOK GOOD HERE TO ACCOUNT FOR INHERENT UNCERTAINTIES. IF
THE 00Z ECMWF IS CORRECT WE COULD BE LOOKING AT A CHANCE FOR SOME
SNOW FLURRIES LATE TUE AS THIS NEXT SURGE OF COLD AIR RUSHES SOUTH
ACROSS THE REGION. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
OFFICIAL FORECAST JUST YET THOUGH. THE MODELS SHOW ANOTHER COLD FRONT
HEADED OUR WAY LATE IN THE WEEK WHICH SEEMS PROBABLE GIVEN THE
PATTERN. IT DEFINITELY APPEARS OUR STRETCH OF ABOVE NORMAL TEMPS
THESE PAST COUPLE DAYS WILL NOT BE RETURNING ANY TIME SOON. DID NOT
SWAY TOO FAR FROM MEX GUIDANCE THROUGH THE PERIOD. IF THE SETUP
OFFERED BY THE ECMWF TAKES SHAPE FOR THE MON-TUE TIMEFRAME TEMPS
OFFERED BY THE MEX WILL BE TOO COOL GIVEN RETURNING MOISTURE/WARMTH./BK/

&&

.AVIATION...
LATE THIS MORNING WE HAD A MIXTURE OF MVFR/VFR CEILINGS.
MAIN ISSUES TODAY WILL BE WITH STRONG SUSTAINED WIND AND HIGH GUSTS.
THE NW AREAS WILL SEE THE STRONGEST SOUTHERLY WINDS WITH SUSTAINED
20-30 KTS AND GUSTS 35-43 KTS. THE REST OF THE AREA WILL RANGE FROM
18-25 KTS AND GUSTS 30-35KTS. MVFR CEILINGS THIS MORNING WILL GIVE
WAY TO VFR CONDITIONS. LOOK FOR GUSTY TSRA TO BRING INTERMITTENT IFR
CONDITIONS TO TAF SITES TO DEVELOP IN THE FAR NW BY 21-23Z AND PROGRESS
E/SE THROUGH THE EVENING...EXITING THE REGION AFTER 07Z. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       41  63  35  68 / 100   0   0   3
MERIDIAN      41  64  31  67 / 100   0   0   3
VICKSBURG     40  64  34  70 /  99   0   0   3
HATTIESBURG   46  67  35  70 / 100   0   0   1
NATCHEZ       42  61  37  69 /  99   0   0   3
GREENVILLE    37  63  38  67 /  92   0   0   2
GREENWOOD     35  64  35  69 /  99   0   0   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
     072>074.

LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Feb 20, 3:58 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST THU FEB 20 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
358 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT

A SQUALL LINE OF STRONG AND SEVERE THUNDERSTORMS WILL PASS THROUGH
THE REGION TONIGHT WITH DAMAGING 60 MPH WINDS AND QUARTER SIZE HAIL
BEING THE MAIN THREATS. A LIMITED RISK OF TORNADOES WILL ALSO EXIST
WITH THIS LINE AND ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE
LINE.

WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH AFTER THE FRONTAL
PASSAGE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

26

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 20, 2:08 PM CST, 1 hour 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-041-
047-202115-
ASHLEY AR-CHICOT AR-WASHINGTON MS-WARREN MS-SUNFLOWER MS-SHARKEY MS-
LEFLORE MS-ISSAQUENA MS-HUMPHREYS MS-BOLIVAR MS-TENSAS LA-RICHLAND LA-
MOREHOUSE LA-FRANKLIN LA-EAST CARROLL LA-CONCORDIA LA-CATAHOULA LA-
MADISON LA-WEST CARROLL LA-
208 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CST THU FEB 20 2014

...A LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING THE
NORTHWEST DELTA REGION...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS APPROACHING THE
NORTHWEST DELTA FROM NORTHWEST LOUISIANA THROUGH SOUTH CENTRAL
ARKANSAS. THE LINE MOVING EAST AT 40 MPH. THE LINE IS EXPECTED TO
BEGIN TO AFFECT EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST
LOUISIANA INTO NORTHWEST MISSISSIPPI BETWEEN 3 AND 4 PM. REMEMBER A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE DELTA
REGION.

PEOPLE IN BOLIVAR...WESTERN HUMPHREYS...ISSAQUENA...NORTHWESTERN
LEFLORE...SHARKEY...SUNFLOWER...NORTHWESTERN WARREN...WASHINGTON...
CHICOT AND ASHLEY COUNTIES...AND WEST CARROLL...MADISON...NORTHERN
CATAHOULA...EXTREME NORTHEASTERN CONCORDIA...EAST CARROLL...
FRANKLIN...MOREHOUSE...RICHLAND AND WESTERN TENSAS PARISHES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3378 9017 3376 9019 3370 9030 3372 9013
      3371 9014 3174 9148 3192 9201 3210 9188
      3228 9204 3265 9192 3270 9206 3319 9214
      3341 9199 3339 9147 3357 9145 3359 9115
      3369 9123 3378 9099 3397 9110 3413 9071
TIME...MOT...LOC 2002Z 269DEG 37KT 3439 9117 3246 9356

MRM
Special weather statement, Feb 20, 3:00 PM CST, 1 hour 6 minutes before
ARZ074-202130-
ASHLEY AR-
300 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST THU FEB 20 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 13 MILES WEST OF OLD MILO AT 300 PM
CST...MOVING NORTHEAST AT 50 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3321 9213 3321 9209 3323 9210 3328 9204
      3331 9198 3335 9200 3337 9197 3339 9200
      3341 9199 3340 9156 3331 9152 3313 9212
      3315 9211 3317 9214
TIME...MOT...LOC 2100Z 244DEG 42KT 3334 9210

MRM
Special weather statement, Feb 20, 3:33 PM CST, 33 minutes before
MSZ018-202205-
BOLIVAR MS-
333 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CST THU FEB 20 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF DEESON AT 333 PM
CST...MOVING NORTHEAST AT 50 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3410 9065 3392 9083 3402 9098 3403 9097
      3403 9090 3409 9088 3409 9092 3410 9095
      3412 9096 3413 9066
TIME...MOT...LOC 2133Z 220DEG 44KT 3407 9089

MRM
Special weather statement, Feb 20, 3:47 PM CST, 19 minutes before
MSZ018-019-202220-
SUNFLOWER MS-BOLIVAR MS-
347 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CST THU FEB 20 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF
DEESON TO 14 MILES WEST OF SCOTT AT 348 PM CST...MOVING EAST AT 45
MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3399 9065 3398 9044 3357 9086 3359 9114
      3367 9123 3371 9118 3367 9111 3368 9103
      3370 9112 3377 9115 3378 9099 3384 9108
      3393 9102 3396 9109 3401 9102 3396 9098
      3402 9099 3404 9089 3412 9089 3413 9066
TIME...MOT...LOC 2148Z 273DEG 38KT 3410 9080 3366 9128

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 2:08 PM CSTSpecial Weather StatementJANBolivar, Issaquena, Leflore, Sharkey, Sunflower, Washington67 min
Feb 20, 3:33 PM CSTSpecial Weather StatementJANBolivar32 min
Feb 20, 3:47 PM CSTSpecial Weather StatementJANBolivar33 min
Feb 20, 4:27 PM CSTSpecial Weather StatementJANLamar28 min
Feb 20, 4:37 PM CSTSpecial Weather StatementJANJasper43 min
Feb 20, 4:50 PM CSTSpecial Weather StatementJANBolivar45 min
Feb 20, 5:06 PM CSTSevere Thunderstorm WarningJANBolivar39 min
Feb 20, 5:11 PM CSTSpecial Weather StatementJANWashington29 min
Feb 20, 5:16 PM CSTSevere Thunderstorm WarningJANJones44 min
Feb 20, 5:19 PM CSTSevere Thunderstorm WarningJANWashington41 min
Feb 20, 5:27 PM CSTSpecial Weather StatementJANNewton38 min
Feb 20, 5:39 PM CSTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower51 min
Feb 20, 5:45 PM CSTTornado WarningJANJones30 min
Feb 20, 5:48 PM CSTSpecial Weather StatementJANLauderdale47 min
Feb 20, 5:52 PM CSTTornado WarningJANLeflore, Sunflower53 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.